Georgia, 2006

Hail in Georgia, May 15, 2006

May 15, 2006 · NWS JAX · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at May 15, 8:17 AM EST, 2 hours 33 minutes earlier.

Area forecast discussion, May 15, 8:17 AM EST, 2 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
917 AM EDT MON MAY 15 2006

...SEVERE STORMS POSSIBLE THIS AFTERNOON...

.SHORT TERM...MSAS ANALYSIS INDICATES COLD FRONT HAS MADE ITS WAY
INTO SOUTH CENTRAL GEORGIA...JUST ENTERING THE FORECAST AREA. RUC
INDICATES THAT ALONG AND AHEAD OF THIS IS A ZONE OF HIGH THETA-E
VALUES FROM THE SUWANNEE VALLEY THROUGH THE GEORGIA COAST. THIS
HAS PROVIDED THE FOCUS FOR THE SHOWERS CURRENTLY ON RADAR WITH
ISOLATED THUNDERSTORMS PRESENT AS WELL. THE MAIN CHALLENGE FOR
TODAY WILL BE DETERMINING THE RESULTS OF DIMINISHING SYNOPTIC
EFFECTS ALONG WITH INCREASED MESOSCALE INFLUENCES IN AN
INCREASINGLY UNSTABLE ENVIRONMENT. AS MAIN SHORTWAVE TROUGH DIVES
INTO THE WESTERN GULF...DIFFLUENCE ALOFT LOOKS TO BE ON THE WANE
OVER OUR AREA AND THIS IS ALREADY EVIDENCED BY WARMING CLOUD TOPS
ON IR IMAGERY. SO EXPECT THE LINE OF SHOWERS TO REMAIN STEADY
STATE OR PERHAPS SLIGHTLY WEAKEN AS IT PROGRESSES SOUTHWARD.

MAIN IMPACT FROM THIS ACTIVITY WILL BE TO PUT OUT SOME SOUTHWARD
PROPAGATING OUTFLOWS INTO THE FLORIDA PORTION WHICH WILL ACT AS A
FOCUS FOR ADDITIONAL STORM DEVELOPMENT THIS AFTERNOON. MODEL
SOUNDINGS SHOW A VERY IMPRESSIVE UNSTABLE PROFILE FOR AREAS SOUTH
OF I-10 THIS AFTERNOON. MODIFIED GNV SOUNDINGS FOR A HIGH IN THE
LOWER 80S SHOWS CAPES AROUND 3000 WITH VERY GOOD INSTABILITY IN
THE HAIL GROWTH ZONES. MOST OF THE SURFACE INSTABILITY COMES
COURTEOUS OF INCREASED MOISTURE OFF THE GULF THIS AFTERNOON. ALL
IN ALL CURRENT FORECAST HAS A GOOD HANDLE ON THE SITUATION AND
ONLY SOME MINOR CHANGES ARE PLANNED.

&&

.MARINE...CURRENT FORECAST IN GOOD SHAPE AND NO CHANGES PLANNED.

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
MARINE...NONE.

&&

DEESE/HESS/MCALLISTER

.PREV DISCUSSION... (ISSUED 300 AM EDT MON MAY 15 2006)

..ISOLD SEVERE STORMS POSSIBLE TODAY...

SYNOPSIS...A BROKEN LINE OF CONVECTION PRECEDING A QUASI-STATIONARY
FRONTAL BOUNDARY IS EDGING ITS WAY EASTWARD FROM THE WEST FL
PANHANDLE TOWARD OUR N GA ZONES THIS HOUR. POCKETS OF DIFFERENTIAL
POSITIVE VORTICITY ADVECTION ARE AIDING THESE NOCTURNAL STORMS AS
THEY ROUND THE BASE OF A LARGE UPPER LEVEL VORTEX POSITIONED OVER
IN/OH. WEAK RIDGING TO OUR SE IS YIELDING TO THE DEEPENING UPPER
TROUGH. PLENTY OF MID AND HIGH CLOUDS ARE STREAMING OVER THE JAX CWA
TONIGHT COURTESY OF A DEEP SUB-TROP MOISTURE PLUME FROM OLD MEX
EXTENDING NE TOWARD THE CAROLINAS.

SHORT TERM...TODAY THROUGH WED...
FRONTAL BOUNDARY TO OUR N WILL SAG INTO THE JAX CWA TODAY AS THE
UPPER LEVEL LOW DEEPENS AND SHIFTS SOUTHWARD. PLENTY OF FORCING
IN THE FORM OF MID LEVEL DIFF PVA AND ASCENT COURTESY OF BOTH MID
AND UPPER LEVEL JETS WILL PROVIDE DYNAMICAL SUPPORT ALONG AND AHEAD
OF THE FRONT FOR CONVECTION. INSTABILITY INDICES WILL CONTINUE
TO INCREASE OVER THE AREA THIS MORNING AS THE UPPER TROUGH SHIFTS
FURTHER SOUTH AND TEMPS ALOFT COOL...WHICH WILL STEEPEN MID LEVEL
LAPSE RATES WHILE AT THE SAME TIME INCREASE MID LVL FLOW. THEREFORE
THE MAIN CONVECTIVE CONCERNS FROM STRONG STORMS TODAY WILL BE HAIL
AND GUSTY WINDS...AND HAVE HIGHLIGHTED THESE IN THE FORECAST. DEEP
LAYER WSW STEERING FLOW WILL KEEP THE EAST COAST SEABREEZE PINNED
NEAR THE COAST THIS AFTN...BUT THE SB COULD PROVIDE AN ADDITIONAL
FOCUS FOR STORMS/ISOLD ROTATING STORMS OVER OUR EASTERN FL ZONES AS
THE AFOREMENTIONED FRONT SAGS INTO THE AREA DURING THE LATE
AFTN/EVENING. HAVE CONTINUED WITH A GOOD CHANCE OF PRECIP FOR THE
HEART OF OUR CWA TODAY...LEANING TOWARD THE MAV MOS. COOLER MAX TEMPS
ARE EXPECTED COMPARED TO YSTDY AS CLOUD COVER INCREASES RANGING FROM
UPPER 70S TO OUR N TO LOWER 80S FOR OUR S ZONES.

TONIGHT THE UPPER LOW BEGINS TO LIFT NE TRAILING THE SURFACE FRONT
THROUGH OUR FL ZONES. HAVE CONTINUED WITH SCATTERED PRECIP THROUGH
MIDNIGHT...THEN DECREASE POPS FROM N-S AS DRIER AIR BEGINS TO FILTER
IN FROM THE NW. TUE THE FRONT LINGERS ACROSS CENTRAL FL...AND HAVE
CONTINUED A LOW CHANCE OF PRECIP FOR OUR SOUTHERN ZONES (MARION...
PUTNAM AND FLAGLER).

MODELS INDICATE A WAVE FORMING ALONG THE FRONT LATE TUE AND TRACK THE
FEATURE ENE ACROSS S FL AS MEAN LAYER TROUGHING OVER THE EASTERN
CONUS FINALLY BEGINS TO TRANSLATE EAST STEERING THE SFC WAVE AND
STALLED FRONT OFFSHORE OF THE FL COAST BY LATE WED. HAVE INDICATED A
LOW CHANGE OF SHRA FOR OUR SE FL ZONES LATE TUE/EARLY WED ASSOCIATED
WITH THIS DEPARTING WAVE FEATURE.

TEMPS WILL BE ACTUALLY BELOW CLIMO VALUES IN THE SHORT TERM DUE TO
MEAN TROUGHING OVER THE EASTERN CONUS. HIGHS NEAR 80 AND MINS IN THE
LOW 60S TONIGHT TO MID 50S BY TUE NIGHT CAN BE EXPECTED. PATCHY FOG
WILL BE ALSO POSSIBLE TONIGHT ESPECIALLY WHERE PRECIP FALLS TODAY.

LONG TERM...THU THROUGH SUN...
CONTINUED A DRY FORECAST AS TROUGHING WEAKENS OVER THE EASTERN CONUS
WITH A SPLIT FLOW JET PATTERN DEVELOPING BY THE WEEKEND. EXPECT MORE
ZONAL FLOW BY SUN WITH THE SUB-TROP JET OVERHEAD. AT THE SURFACE WLY
FLOW WILL PREVAIL AS RIDGING REMAINS TO OUR SOUTH WHICH WILL KEEP
DEEP MOISTURE TO OUR NORTH ASSOCIATED WITH WEAK FRONTS. TEMPS WILL
MODERATE THROUGH THE PERIOD FROM LOWER 80S/MID 50S THU TO NEAR 90/LWR
60S BY SUN.

&&
Hazardous weather outlook, May 15, 4:36 AM EST, 6 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSONVILLE FL
536 AM EDT MON MAY 15 2006

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-161000-
HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-
ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-
JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-
INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-
COASTAL CAMDEN-
536 AM EDT MON MAY 15 2006

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...TODAY AND TONIGHT...

...ISOLATED SEVERE THUNDERSTORMS POSSIBLE TODAY...

.THUNDERSTORM IMPACT...
A STRONG UPPER LEVEL LOW OVER THE EASTERN UNITED STATES WILL PUSH
A COLD FRONT ACROSS GEORGIA TODAY AND THROUGH NORTHEAST FLORIDA
TONIGHT.

NUMEROUS THUNDERSTORMS WILL CONTINUE TO DEVELOP ALONG AND AHEAD
OF THE FRONT OVER SOUTHEAST GEORGIA THIS MORNING. AS THE FRONT
SINKS SOUTHWARD...NUMEROUS TO SCATTERED STORMS WILL IMPACT NORTHEAST
FLORIDA BY THIS AFTERNOON. EXCESSIVE LIGHTNING CAN BE EXPECTED IN
MANY THUNDERSTORMS TODAY AS WELL AS PERIODS OF HEAVY RAINFALL. THERE
IS ALSO THE POTENTIAL FOR SOME STORMS TO BECOME SEVERE WITH THE MAIN
CONCERN BEING LARGE HAIL. GUSTY DOWN BURST WINDS ARE ALSO POSSIBLE UP
TO 50 MPH. INDIVIDUAL STORM MOTION WILL EAST NORTHEAST AROUND 45 MPH.

STORMS WILL DECREASE IN COVERAGE ACROSS SOUTHEAST GEORGIA THIS
EVENING...AND ACROSS NORTHEAST FLORIDA AFTER MIDNIGHT TONIGHT AS THE
FRONT BEGINS TO STALL ACROSS CENTRAL FLORIDA.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

.THUNDERSTORM IMPACT...
SCATTERED THUNDERSTORMS ARE POSSIBLE TUESDAY ACROSS MARION...PUTNAM
AND FLAGLER COUNTIES.

.FIRE WEATHER IMPACT...
DRIER AIR WILL FILTER INTO THE AREA TUESDAY AND WEDNESDAY WITH
MINIMUM RELATIVE HUMIDITIES DROPPING BELOW CRITICAL VALUES IN NORTH
FLORIDA. A FIRE WEATHER WATCH MAY BE REQUIRED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUESTED IF WARNINGS ARE ISSUED TODAY.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

ENYEDI

In the hours before

Local storm report, May 15, 7:40 AM EST, 3 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
840 AM EDT MON MAY 15 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 PM     TSTM WND DMG     5 W HOBOKEN             31.18N 82.22W
05/14/2006                   BRANTLEY           GA   UTILITY COMPANY

            MULTIPLE TREES AND POWERLINES DOWN NEAR WARE/BRANTLEY
            COUNTY LINE. TIME IS ESTIMATED. REPORTED BY OKEFENOKEE
            REMC.

&&

HESS
Local storm report, May 15, 9:15 AM EST, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1015 AM EDT MON MAY 15 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0930 PM     HAIL             MILLWOOD                31.27N 82.66W
05/14/2006  E0.88 INCH       WARE               GA   TRAINED SPOTTER

            SPOTTER REPORTED NICKEL SIZE HAIL COVERING THE GROUND
            BETWEEN MILLWOOD AND ABOUT 6 MILES NORTH OF MANOR.

&&

HESS
Special weather statement, May 15, 9:46 AM EST, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1046 AM EDT MON MAY 15 2006

GAZ149-163-151530-
ATKINSON-CLINCH-
1046 AM EDT MON MAY 15 2006

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR CLINCH AND
ATKINSON COUNTIES FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE
LIGHTNING VALID UNTIL 1130 AM EDT...

AT 1046 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM
26 MILES NORTHWEST OF DU PONT TO 29 MILES WEST OF DU PONT...OR ALONG
A LINE EXTENDING FROM 3 MILES SOUTH OF NASHVILLE TO 10 MILES
NORTHWEST OF VALDOSTA...MOVING EAST AT 55 MPH. THIS CLUSTER OF STRONG
THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND DU PONT...AXSON...
COGDELL...HOMERVILLE AND ARGYLE THROUGH 1130 AM EDT. HAIL UP TO ONE
HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY
WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND
MINOR FLOODING OF LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

ZAPPE
Special weather statement, May 15, 10:11 AM EST, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1111 AM EDT MON MAY 15 2006

GAZ136-151-152-151545-
BRANTLEY-PIERCE-WAYNE-
1111 AM EDT MON MAY 15 2006

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR BRANTLEY...PIERCE
AND WAYNE COUNTIES FOR STRONG WINDS AND SMALL HAIL VALID UNTIL 1145
AM EDT...

AT 1111 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 7 MILES SOUTH OF PATTERSON...OR ABOUT 4
MILES EAST OF BLACKSHEAR...MOVING NORTHEAST AT 45 MPH. THIS STRONG
THUNDERSTORM WILL ALSO AFFECT AREAS AROUND PATTERSON...HORTENSE...
SCREVEN...BROADHURST...GARDI AND MOUNT PLEASANT THROUGH 1145 AM EDT.
HAIL UP TO ONE HALF INCH IN DIAMETER...DANGEROUS CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH
POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER
ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

HESS
Special weather statement, May 15, 10:14 AM EST, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1114 AM EDT MON MAY 15 2006

GAZ150-151600-
WARE-
1114 AM EDT MON MAY 15 2006

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHERN WARE
COUNTY FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID
UNTIL NOON EDT...

AT 1114 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM
20 MILES SOUTHWEST OF MILLWOOD TO 9 MILES WEST OF MILLWOOD...OR ALONG
A LINE EXTENDING FROM 9 MILES WEST OF HOMERVILLE TO 5 MILES SOUTHEAST
OF PEARSON...MOVING EAST AT 35 MPH. THIS CLUSTER OF STRONG
THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND MILLWOOD...WARESBORO...
NEEDHAM...WAYCROSS...SUNNYSIDE AND DEENWOOD THROUGH NOON EDT. HAIL UP
TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING
AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE
MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON
ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

ZAPPE
Special weather statement, May 15, 10:44 AM EST, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1144 AM EDT MON MAY 15 2006

GAZ151-152-151630-
BRANTLEY-PIERCE-
1144 AM EDT MON MAY 15 2006

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR BRANTLEY AND
PIERCE COUNTIES FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING
VALID UNTIL 1230 PM EDT...

AT 1144 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM
5 MILES NORTHWEST OF BLACKSHEAR TO 15 MILES SOUTHWEST OF
BLACKSHEAR...OR ALONG A LINE EXTENDING FROM 5 MILES NORTHWEST OF
BLACKSHEAR TO 7 MILES SOUTH OF WAYCROSS...MOVING EAST AT 50 MPH. THIS
CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND
BLACKSHEAR AND HORTENSE THROUGH 1230 PM EDT. HAIL UP TO ONE HALF INCH
IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF
45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY
RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING
OF LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

ZAPPE

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Ware

When
May 15, 10:50 AM EST
Where
Ware County, Waycross
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
31.217, -82.350

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2006Every state in 2006This day in weather historyWarnings in Georgia, May 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5496477.